I took accutane for 5 months and I have been off it around 5 months now. When I was done taking it my skin was clean and did not have any break outs. And now I have been breaking out. I have not been outside and laying in the sun. Where I am breaking out is on my forehead, chin and cheeks. I also still have blackheads on my nose (accutane did not get rid of them). I just don't get why I am breaking out wasn't accutane suppose to stop me from breaking out like this? What else can I do?
Accutane Not Working - Why?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Variation in Isotretinoin efficacy by brand and dose
As you probably are aware, brand name Accutane is no longer available. Its generic equivalent is called Amnesteen and made by the same company (Roche). In our experience, most patients who take Amnesteen have a better response that patients who take the other generics, called Clavaris and Sotret. It is also recommneded that you take the full dose which is 1-1.5mg/kg body weight over a 4-6 month period. Sometimes when the full dose is not reached the response may be less durable. Finally, about 20% of patients will end up repeating their course of isotretinoin later on. That means you may simply be one of these patients whose acne is so recalcitrant that you require another course later.
Finally, if you are a female it may be worth visiting with you obgyn to be sure you do not have any underlying hormonal conditions such as Polycystic ovary syndrome or rare virilizing tumors which can cause acne. These can be diagnosed with simple bloodwork or imaging tests.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.